MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS101012P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 03/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparoscopic 3-hole esophagectomy using the vs101012p 12 dil cann rad exp slv, part of the cannula broke off and fell into the patient while mobilizing the conduit.An x-ray was performed to locate the component, but the piece of the trocar cannula was left in the patient.The event did not lead to or extend patient hospitalization.There was no unanticipated tissue loss, tissue damage, significant blood loss, or extension of surgical time or incision due to the product problem.The procedure was continued after the x-rays were taken, and no additional operation was planned to correct the issue.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a1, a2 (date of birth), b6, d9, g3, h3, h6 correction: b5, e3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that only the seal housing and cannula were received.The cannula was gouged at the distal end.Functional testing noted that the device passed an air leak test.It was reported that a component disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue may occur if the device made contact with a surgical device during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadvertent damage to the seal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic 3-hole esophagectomy using the device, part of the cannula broke off and fell into the patient while mobilizing the conduit.An x-ray was performed to locate the component, but the piece of the trocar cannula was left in the patient.The event did not lead to or extend patient hospitalization.There was no unanticipated tissue loss, tissue damage, significant blood loss, or extension of surgical time or incision due to the product problem.The procedure was continued after the x-rays were taken, and no additional operation was planned to correct the issue.

Brand Name
VERSASTEP PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21694399
Report Number9612501-2025-00850
Device Sequence Number21015342
Product Code GCJ
UDI-Device Identifier10884521082885
UDI-Public10884521082885
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVS101012P
Device Catalogue NumberVS101012P
Device Lot NumberJ4J2653Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexUnknown